Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 610, NWS Jackson, MS

August 10, 2011Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2011, 4:03 PM CDT for Lowndes County, Oktibbeha County, Mississippi. It was in force for 72 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2011, 4:03 PM CDT (21:03 UTC)
Expired
Aug 10, 2011, 5:15 PM CDT
In force
72 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 44 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:30 PM CDTTSTM WND GST 583 Nw Bent Oak, MSKGTR AWOS REPORTS 50 KT WIND GUST. UNCONFIRMED 73 MPH GUST ALSO REPORTED AT THE AIRPORT VIA LOWNDES EMA.
Aug 10, 4:45 PM CDTTSTM WND DMGColumbus, MS3 TREES WERE BLOWN DOWN.
Aug 10, 4:45 PM CDTHAIL 0.75Columbus, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WUUS54 KJAN 102103
SVRJAN
MSC087-105-102215-
/O.NEW.KJAN.SV.W.0610.110810T2103Z-110810T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
  EASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 515 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF MULDROW MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SESSUMS...OKTOC...KOLOLA SPRINGS...BENT OAK...CRAWFORD...CALEDONIA
  AND STEENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3330 8830 3329 8867 3338 8896 3357 8888
      3356 8868 3351 8867 3352 8855 3355 8853
      3352 8848 3358 8849 3360 8847 3362 8851
      3366 8851 3369 8837 3374 8833 3375 8825
TIME...MOT...LOC 2104Z 297DEG 16KT 3356 8877

$$

CME
3 follow-up statements
789 
WWUS54 KJAN 102129
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT WED AUG 10 2011

MSC105-102137-
/O.CAN.KJAN.SV.W.0610.000000T0000Z-110810T2215Z/
OKTIBBEHA MS-
429 PM CDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKTIBBEHA COUNTY IS
CANCELLED...

LAT...LON 3330 8830 3329 8867 3350 8867 3352 8855
      3355 8853 3352 8848 3358 8849 3360 8847
      3362 8851 3366 8851 3369 8837 3374 8833
      3375 8825
TIME...MOT...LOC 2127Z 297DEG 16KT 3347 8852

$$

MSC087-102215-
/O.CON.KJAN.SV.W.0610.000000T0000Z-110810T2215Z/
LOWNDES MS-
429 PM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR LOWNDES COUNTY...

AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS STORM WAS LOCATED NEAR BENT OAK MOVING SOUTHEAST AT 
20 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING WITH 
THIS STORM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALEDONIA...COLUMBUS AND STEENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3330 8830 3329 8867 3350 8867 3352 8855
      3355 8853 3352 8848 3358 8849 3360 8847
      3362 8851 3366 8851 3369 8837 3374 8833
      3375 8825
TIME...MOT...LOC 2127Z 297DEG 16KT 3347 8852

$$

CME
646 
WWUS54 KJAN 102141
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT WED AUG 10 2011

MSC087-102215-
/O.CON.KJAN.SV.W.0610.000000T0000Z-110810T2215Z/
LOWNDES MS-
441 PM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR LOWNDES COUNTY...

AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES 
SOUTH OF COLUMBUS MOVING EAST AT 20 MPH. CONTINUOUS CLOUD TO GROUND 
LIGHTNING WAS ALSO OCCURRING WITH THIS STORM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS WEST POINT. 
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3330 8830 3329 8860 3355 8853 3352 8848
      3358 8849 3360 8847 3371 8835 3374 8833
      3375 8825
TIME...MOT...LOC 2140Z 286DEG 18KT 3342 8842

$$

CME
639 
WWUS54 KJAN 102156
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT WED AUG 10 2011

MSC087-102215-
/O.CON.KJAN.SV.W.0610.000000T0000Z-110810T2215Z/
LOWNDES MS-
456 PM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN LOWNDES COUNTY...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES 
SOUTHEAST OF COLUMBUS MOVING SOUTHEAST AT 20 MPH. CONTINUOUS CLOUD 
TO GROUND LIGHTNING WAS ALSO OCCURRING WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3330 8830 3330 8848 3356 8840 3359 8827
TIME...MOT...LOC 2156Z 294DEG 19KT 3338 8832

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:45 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 10, 3:45 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT WED AUG 10 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE WEAKENING OUTFLOW
BOUNDARY FROM AN EARLY MORNING MCS HAS CLEARED OUR EASTERN ZONES
NORTH OF INTERSTATE 20 AND WAS MOVING SOUTH NEAR HIGHWAY 84. THIS
BOUNDARY WAS HELPING SET OFF ISOLATED SHOWERS AND THUNDERSTORMS A
LITTLE FARTHER SOUTH THAN EXPECTED. ISOLATED CONVECTION CAN BE
EXPECTED ACROSS THE WHOLE CWA THROUGH EARLY EVENING. A FEW OF THE
STORMS MAY BECOME STRONG TO SEVERE WITH WIND GUSTS TO 60 MPH
POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS. THIS ACTIVITY WILL DISSIPATE THIS EVENING WITH THE LOSS
OF DAYTIME HEATING BUT MODELS HINT THAT ANOTHER COMPLEX OF STORMS
MAY FORM OVERNIGHT TO OUR NW AND MOVE INTO OUR NORTHERN ZONES BEFORE
MORNING. THE LARGE MID LEVEL RIDGE WILL REMAIN DOMINANT THROUGH
FRIDAY NIGHT RESULTING IN A WEST TO NORTHWEST FLOW ACROSS OUR REGION
AND A FEW DISTURBANCES CAPABLE OF GENERATING CONVECTION THROUGH EACH
NIGHT. BOTH THE GFS AND NAM HAVE COME IN WITH LOWER TEMPERATURES
THURSDAY IN THE NORTH WITH HIGHER POPS IN ANTICIPATION OF THE
CONVECTION. HAVE GONE CLOSER TO THE GFS WITH TEMPERATURES AND POPS
AS THE NAM APPEARED TOO COOL BUT...TEMPERATURES WILL DEPEND ON
AMOUNT AND TIMING OF CONVECTION EACH DAY. FOR NOW...TEMPERATURES AND
HUMIDITY WERE STILL MEETING HEAT ADVISORY CRITERIA IN THE WEST. WL
KEEP THE CURRENT ADVISORY IN THE WEST THAT RUNS THROUGH THURSDAY
NIGHT BUT NOT EXTEND THE TIME INTO FRIDAY. OUR PW WILL REMAIN AROUND
TWO INCHES WITH SURFACE DEW POINTS IN THE LOW TO MID 70S. FOR FRIDAY
MODELS HAVE COME IN WITH LOWER POPS AND HIGHER TEMPERATURES AND WITH
LITTLE CHANGE IN OVERALL WX PATTERN. MOST OF THE CONVECTION IS
EXPECTED TO BE DIURNALLY DRIVEN WITH HIGHEST POPS FROM NORTHWEST TO
SOUTHEAST BUT A SUBTLE SHORTWAVE TIMED JUST RIGHT COULD RESULT IN
MORE CONVECTION AND IN OTHER AREAS. HAVE GONE ABOVE GUIDANCE FOR
POPS FRIDAY ANTICIPATING SCATTERED COVERAGE ACROSS ALL EXCEPT
SOUTHWEST CORNER. HEAT INDEX VALUES LOOK TO REACH OR EXCEED 105
AGAIN AND A HEAT ADVISORY FOR A PORTION OF THE AREA WILL LIKELY BE
NEEDED. /22/

.LONG TERM...SATURDAY THROUGH WEDNESDAY...BETTER FORCING IS
ADVERTISED FOR THE WEEKEND WHEN THE SRN PORTION OF A LONG WAVE
TROUGH TRACKS INTO THE AREA. MODEL SOLUTIONS DIFFER ON TIMING OF THE
BETTER PARAMETERS...THE GFS SHOWING THE ASSOCIATED 850 MB TROUGH
PIVOTING IN SUNDAY/SUNDAY NIGHT WHILE THE FASTER EURO PUSHES THE
TROUGH IN SATURDAY/SATURDAY NIGHT. BOTH HAVE THE SURFACE BOUNDARY
MOVING THROUGH MUCH OF THE AREA SUNDAY...FOLLOWED BY A MUCH DRIER
AIR MASS. CURRENTLY THE GFS SOLUTION LOOKS MORE REASONABLE AND WILL
BE FOLLOWED FOR NOW.

SURFACE DEWPOINTS WILL BE IN THE 60S ACROSS MOST OF THE AREA BY
SUNRISE MONDAY. SURFACE RIDGING CONTINUES MONDAY NIGHT INTO TUESDAY
WITH WEAK SURFACE TROUGHING POSSIBLY DEVELOPING FROM THE SE LATE
TUESDAY AFTERNOON. CONDITIONS WILL BE NOTICEABLY LESS HUMID BEHIND
THE SURFACE TROUGH AND TEMPERATURES WILL BE COOLER ACROSS THE AREA.
/03/

&&

.AVIATION...VFR CONDITIONS PREVAIL STILL THIS AFTERNOON. SECONDARY
OUTFLOW BOUNDARY SURGING TO JUST NW OF THE NATCHEZ TRACE...AND THEN
EXTENDING BACK WNW INTO SOUTHERN AR...SEEMS TO BE THE PRIMARY FOCUS
FOR CONVECTION THIS AFTERNOON. WET MICROBURST CHECKLIST IN LIKELY
CATEGORY AND HIGH LEVELS OF DCAPE WOULD IMPLY STRONG WINDS WITH ANY
CONVECTION THIS AFTERNOON AND THIS WILL NEED TO BE MONITORED AS
WELL. CARRYING VCTS AHEAD OF BOUNDARY AT KMEI/KJAN/KGTR THIS
EVENING...AND WILL HAVE TO MONITOR TO GO CATEGORICAL IF CONVECTION
LOOKS MORE LIKELY AT ANY PARTICULAR SITE. EXPECT DECREASING
CONVECTIVE COVERAGE THIS EVENING...BUT LATEST 12Z MODELS INDICATE
THAT FOCUS FOR NEW MCS ACTIVITY A BIT FARTHER S THAN EARLIER RUNS
HAD SUGGESTED. LATER TAFS WILL HAVE TO LOOK AT THE POSSIBILITY OF
INCLUDING MORE CONVECTION OVERNIGHT. FOR NOW GENERALLY HAVE VFR
CONDITIONS FORECAST OVERNIGHT. /AEG/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  96  75  97 /  22  23  15  30
MERIDIAN      73  96  72  97 /  20  30  16  32
VICKSBURG     75  96  74  96 /  17  19  11  28
HATTIESBURG   75  98  76  99 /  17  28  13  29
NATCHEZ       75  96  74  95 /  11  18   8  22
GREENVILLE    75  93  75  97 /  37  37  19  32
GREENWOOD     75  93  73  97 /  40  40  22  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-034-035-040>043-
     047>049-053>056-059>066-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.

&&

22/03/AEG
Hazardous weather outlook, Aug 10, 3:00 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED AUG 10 2011

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-112145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
300 PM CDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THURSDAY
EVENING NORTH OF A LINE FROM DELHI LOUISIANA...TO HAZLEHURST...TO
QUITMAN. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...PARTICULARLY
NORTH OF INTERSTATE 20. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE
DAMAGING WIND GUSTS TO 60 MPH...BUT STORMS WILL ALSO BE CAPABLE OF
PRODUCING A TREMENDOUS AMOUNT OF CLOUD TO GROUND LIGHTNING STRIKES.

THE INITIAL RISK OF SEVERE STORMS WILL COME LATE THIS AFTERNOON AND
EVENING AND ESPECIALLY BE FOCUED IN AREAS ALONG AND SOUTH OF A LINE
FROM BELLEFONTAINE...TO BELZONI...TO FOUNTAIN HILL ARKANSAS...WHERE
A BOUNDARY FROM OVERNIGHT CONVECTION WILL FOCUS STORM DEVELOPMENT.
ADDITIONAL IMPULSES MOVING SOUTHEAST THROUGH THE AREA WILL BRING THE
RISK FOR ADDITIONAL DEVELOPMENT OF STRONG TO POSSIBLY SEVERE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL...OVERNIGHT AND INTO
THURSDAY.

IN ADDITION...HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS
TODAY WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100
DEGREES. AN OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS
GENERALLY ALONG AND WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH
SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL
THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW
STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST.

OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY
BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF.
DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES
AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA
THROUGH THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED AT TIMES LATER TODAY THROUGH THURSDAY
EVENING.

LAZ023>026-MSZ059>066-072>074-112145-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
300 PM CDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG STORMS WILL BE POSSIBLE THIS EVENING...WITH GUSTY
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THE PRIMARY RISKS. THE
RISK FOR STORMS SHOULD DIMINISH WITH SUNSET.

HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS TODAY WITH
AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100 DEGREES. AN
OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND
WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH
SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL
THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW
STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST.

OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY
BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF.
DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES
AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA
THROUGH THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Special weather statement, Aug 10, 1:43 PM CDT, 2 hours 20 minutes before
MSZ039-101915-
NOXUBEE MS-
143 PM CDT WED AUG 10 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT WED AUG 10 2011

...STRONG THUNDERSTORM OVER EASTERN NOXUBEE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF BIGBEE VALLEY AT 143
PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3322 8831 3316 8831 3296 8834 3297 8845
      3329 8843 3329 8830 3322 8830
TIME...MOT...LOC 1843Z 274DEG 17KT 3320 8833

DL
Special weather statement, Aug 10, 3:18 PM CDT, 45 minutes before
MSZ029-030-102050-
WEBSTER MS-CLAY MS-
318 PM CDT WED AUG 10 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MONTPELIER AT 318 PM CDT...MOVING
SOUTHEAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CLAY AND NORTHEASTERN WEBSTER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3357 8871 3362 8916 3375 8908 3374 8904
      3376 8903 3376 8894 3380 8894 3381 8893
      3373 8871 3368 8871 3368 8862
TIME...MOT...LOC 2018Z 296DEG 20KT 3372 8897
Special weather statement, Aug 10, 3:44 PM CDT, 19 minutes before
LAZ024-102105-
CATAHOULA LA-
344 PM CDT WED AUG 10 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTHEAST OF SHERWOOD AT 345 PM CDT. THE STORM WAS
NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN CATAHOULA PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3183 9168 3165 9186 3180 9201 3192 9190
TIME...MOT...LOC 2045Z 245DEG 2KT 3181 9186

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:03 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith27 min
Aug 9, 7:06 PM CDTSpecial Weather StatementJANRankin44 min
Aug 9, 7:09 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith36 min
Aug 9, 7:47 PM CDTFlash Flood WarningJANJasper, Jones, Smith118 min
Aug 9, 8:26 PM CDTSpecial Weather StatementJANSharkey44 min
Aug 9, 10:03 PM CDTSpecial Weather StatementJANSharkey47 min
Aug 10, 12:11 AM CDTSpecial Weather StatementJANScott59 min
Aug 10, 1:43 PM CDTSpecial Weather StatementJANNoxubee32 min
Aug 10, 3:18 PM CDTSpecial Weather StatementJANClay32 min
Aug 10, 3:30 PM CDTSevere Thunderstorm WarningJANClay60 min
Aug 10, 4:09 PM CDTSpecial Weather StatementJANSimpson31 min
Aug 10, 4:46 PM CDTSpecial Weather StatementJANNoxubee29 min
Aug 10, 4:52 PM CDTSpecial Weather StatementJANSimpson58 min
Aug 10, 4:55 PM CDTSpecial Weather StatementJANJones30 min
Aug 10, 4:58 PM CDTSevere Thunderstorm WarningJANNoxubee37 min
Aug 10, 5:01 PM CDTSevere Thunderstorm WarningJANJones44 min
Aug 10, 5:26 PM CDTSpecial Weather StatementJANNeshoba59 min
Aug 10, 5:45 PM CDTSpecial Weather StatementJANSmith30 min
Aug 10, 6:13 PM CDTSpecial Weather StatementJANSmith47 min
Aug 10, 6:19 PM CDTSpecial Weather StatementJANSimpson31 min
Aug 10, 6:28 PM CDTSpecial Weather StatementJANKemper32 min
Aug 10, 6:58 PM CDTSpecial Weather StatementJANLauderdale32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.